MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION VECTRIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC NEUROMODULATION VECTRIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 3550-43
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 3550-43, lot#: hg2gtv, product type: accessory, product id: 3550-43, lot#: hg30075, product type: accessory.Analysis of the needle found that the introducer spoon had a sharp edge on the undercut side and that there was no evidence of the grind process on the undercut side of the cannula.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The healthcare professional (hcp) reported via the manufacturer representative that the lead got stuck in the needle.The hcp had made numerous attempts to place the lead prior to it getting stuck.When the hcp pulled the needle out along with the lead they had to pull the lead out forcefully.The hcp decided to use another lead and needle just in case the lead was damaged.The issue was resolved at the time of the report.No patient symptoms reported.
 
Additional Manufacturer Narrative
Conclusion code 11 no longer applies to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis pli# 10 product id# 3550-43, lot no: n795978: original documentation in the analysis identified potential for grind issues on the undercut side with partial or no evidence of the grinding process.The additional analysis confirmed that there was no evidence of the grinding process from the undercut side of the spoon.Lab functional testing showed that using a shallow needle-insertion angle (45° or less) when inserting or withdrawing the lead into or out of the needle, friction or catching was noted, rotating the lead during withdrawal reduced the friction and freely retract with moderated resistance.Lead was able to pass through the needles and withdraw from the needle.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VECTRIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key8650886
Report Number3007566237-2019-01183
Device Sequence Number2130475
Product Code LGW
UDI-Device Identifier00613994190031
UDI-Public00613994190031
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2022
Device Model Number3550-43
Device Catalogue Number3550-43
Device Lot NumberN795978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer10/16/2019
08/19/2024
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date10/16/2019
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10....".; "SEE H11....".
Patient Age40 YR
Patient SexFemale